What causes body tremors after taking Zyprexa?

default
Posted on Thu, 18 Jun 2015 in Mental Health
Question: I am a 34 year old female.I started zyprexa and now I am having horrible body tremors. They have been going on for 10 days now . They put me on clonazempa but it is not working at all. Is there anything else I can try
doctor
Answered by Dr. Shubham Mehta 7 minutes later
Brief Answer:
reducing the dose; adding anticholinergic drug.

Detailed Answer:
Hello
Welcome to HCM.
I understand your concerns.

The tremors due to zyprexa could due to its extrapyramidal side effects.

There are two things which can be done:
1. Reducing the dose (if possible, depending on the symptoms).
2. Adding a central anticholinergic drug like cogentin or trihexyphenidyl (prescription drug).

Kindly discuss these options with your doctor and proceed further under his supervision.

Hope this helps.
Thanks.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 2004 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Cogentin

doctor1 MD

I had several alcoholic beverages at a Halloween party. During the entire span of the night I think I smoked 6 cigarettes XXXXXXX Would the...

doctor1 MD

What are side- effect possibilities of marijuana use when combined with psychotropic medications, eg Cogentin , Prolyxin etc?

doctor1 MD

My sister Meryl has a Dermatologic problem. She is nearing 60 years of age. She has very severe itching on just her upper and lower arms that...

doctor1 MD

I am a 51 yr. old woman. I have a medical history of anxiety, asthma-copd,hgh.bld.press.,sleep apnea,migraines,acid reflux,bells palsy-hemi facial...

doctor1 MD

In mid-November 2013, I developed a stutter out of nowhere. I am 46. No stroke, negative CT. Two weeks later I was diagnosed with Tardive Dykinesia...

doctor1 MD

I have a long history of schizo-bipolar disorder and my best friend has a long history of bipolar. We are both in our early 50 s and female. We...

doctor1 MD

My Psych Dr prescribed me Saparis medication for bi-polar, took 5 mg last night for the first time and experienced constant need to...

Get personalised answers from verified doctor in minutes across 80+ specialties

199 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2